Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 4, 2010, 6:10 PM EDT for Pike County, Kentucky. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 4, 2010, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:20 PM EDT | TSTM WND DMG | Phyllis, KY | TREES WERE BLOWN DOWN ALONG KY HIGHWAY 194 IN THE GRAPEVINE AREA. |
| Aug 4, 6:30 PM EDT | TSTM WND DMG | 2 Wnw Biggs, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 194 ON HUNT BRACH MTN. |
| Aug 4, 6:45 PM EDT | TSTM WND DMG | 2 Sse Mouthcard, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 460 NEAR THE VA STATE LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS53 KJKL 042210
SVRJKL
KYC195-042300-
/O.NEW.KJKL.SV.W.0113.100804T2210Z-100804T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 700 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
RACCOON...OR 7 MILES EAST OF PIKEVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANADA...KIMPER...FISHTRAP LAKE...HUDDY...PHYLLIS...MCANDREWS...
BIGGS...FEDSCREEK...MOUTHCARD...COLEMAN...BOARD TREE...
TOONERVILLE...PHELPS...PAW PAW...JAMBOREE...ARGO...MAJESTIC AND
WOODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3731 8227 3730 8231 3747 8254 3763 8251
3759 8212 3756 8213 3756 8208 3754 8206
3756 8204 3754 8203 3755 8197 3753 8196
TIME...MOT...LOC 2210Z 289DEG 13KT 3750 8238
WIND...HAIL 70MPH 1.00IN
$$
PELTON3 follow-up statements
807
WWUS53 KJKL 042241
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT WED AUG 4 2010
KYC195-042300-
/O.CON.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
641 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 700 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BIGGS...OR 14 MILES EAST OF
PIKEVILLE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MOUTHCARD...FEDSCREEK...COLEMAN...TOONERVILLE AND PAW PAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
3748 8210 3747 8211 3747 8207 3747 8205
3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2241Z 289DEG 13KT 3746 8225
WIND...HAIL 60MPH 0.75IN
$$
PELTON069
WWUS53 KJKL 042252
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT WED AUG 4 2010
KYC195-042300-
/O.CON.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
652 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 700 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOONERVILLE...OR 17 MILES SOUTHEAST OF PIKEVILLE...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
PAW PAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
3748 8210 3747 8211 3747 8207 3747 8205
3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2252Z 287DEG 18KT 3734 8223
WIND...HAIL 60MPH 1.00IN
$$
JP146
WWUS53 KJKL 042305
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
705 PM EDT WED AUG 4 2010
KYC195-042314-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
705 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
3748 8210 3747 8211 3747 8207 3747 8205
3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2252Z 287DEG 18KT 3733 8223
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:05 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 4:05 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT WED AUG 4 2010 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED THE BIGGEST CONCERNS IN THE NEAR TERM PERIOD ARE THE ONGOING CONVECTION AND THEN THE ONGOING HEAT EVENT ACROSS THE REGION. THE PERSISTENT UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT AND SHIFT TO THE WEST OVER THE NEXT COUPLE OF DAYS AS AN UPPER LEVEL TROUGH SHIFTS ACROSS THE GREAT LAKES AND OH VALLEY AND INTO THE NORTHEASTERN STATES. A COLD FRONT ASSOCIATED WITH THIS BOUNDARY WILL DROP SOUTH INTO THE CWA ON THU AND GRADUALLY EXIT THE AREA THROUGH FRI MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT INTO THE GREAT LAKES AND OH VALLEY AND REMAIN THROUGH THE END OF THE PERIOD. FOR NOW...OPTED TO LET THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY CONTINUE INTO THIS EVENING AND THEN WILL EXTEND ISSUE A HEAT ADVISORY FOR ALL AREAS ALONG/SOUTH OF THE MTN PARKWAY THROUGH THU EVENING. ISOLATED TO SCATTERED CONVECTION WILL CONTINUE INTO THIS EVENING ACROSS THE REGION IN THE VERY WARM AND MOIST AIRMASS IN PLACE. THIS WILL LARGELY BE MESOSCALE DRIVEN WITH OUTFLOW BOUNDARIES LEADING TO NEW CONVECTION. PW WILL BE RELATIVELY HIGH AND THE THREAT WILL CONTINUE FOR SOME STORMS TO BACKBUILD ALONG THE OUTFLOW AND POSSIBLY TRAIN AND LEAD TO LOCALLY HEAVY RAIN. THE UNSTABLE AIRMASS AND MODEST MID LEVEL FLOW...ESPECIALLY ACROSS THE NORTH AND EASTERN SECTIONS COULD LEAD TO A STORM OR TWO WITH MARGINALLY LARGE HAIL AND STRONG WIND GUSTS. A WATCH HAS BEEN ISSUED FOR THIS POTENTIAL ACROSS THE NORTH AS AN OUTFLOW WILL DROP SOUTH OF THE OH RIVER AND MAY IMPACT THE NW PART OF THE AREA. CONVECTION SHOULD GENERALLY BE AT AT MIN OVERNIGHT...BUT HIGH DEWPOINTS AND RESIDUAL CLOUDS SHOULD LEAD TO TEMPS NOT FALLING MUCH BELOW THE MID 70S IN MANY AREAS PROVIDING LITTLE RELIEF FROM THE HEAT. AS FOR MAX T...THE MAV MOS HAS BEEN PERSISTENTLY TOO HIGH MUCH OF THE SUMMER SO HAVE UNDERCUT...BUT COMPROMISED BETWEEN THE PREVIOUS FORECAST AND THE 12Z MET MOS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BY LATE THU AM OR THU AFTERNOON ALONG OR IN ADVANCE OF THE FRONT AS A BIT OF UPPER LEVEL FORCING WILL ALSO BE IN PLACE DUE TO FALLING HEIGHTS FROM THE TROUGH TO THE NORTH. CONVECTION WILL LINGER THE LONGEST IN THE SOUTH...AS THE FRONT GRADUALLY PUSHES SOUTH OF THE AREA. WITH UPPER LEVEL WINDS WESTERLY AND THE FRONT EXPECTED TO BE RELATIVELY EAST TO WEST ORIENTED...TRAINING OF CELLS IS POSSIBLE. A COOLER AND SOMEWHAT DRIER AIRMASS WILL BEGIN TO WORK INTO THE AREA ON FRI AND FRI NIGHT. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED AT THE START OF THE PERIOD A COLD FRONT WILL BE WELL TO OUR SOUTH WITH HIGH PRESSURE OVER THE GREAT LAKES. AS A RESULT WE WILL BE UNDER THE INFLUENCE OF A SLIGHTLY COOLER AND MUCH LESS HUMID AIR MASS FOR THE BEGINNING OF THE WEEKEND. HOWEVER...THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE MIDDLE MS VALLEY EARLY NEXT WEEK...WITH RISING HEIGHTS AND INCREASING TEMPERATURES AND DEWPOINTS FOR OUR AREA. THE LONG RANGE MOS HIGH TEMPERATURES ARE TOO HIGH...AS HAS BEEN THE CASE FOR MUCH OF THIS SUMMER...AND WILL BE DISREGARDED. ANOTHER COLD FRONT SHOULD DROP INTO THE OHIO VALLEY NEXT WEEK...BUT EXACTLY WHEN THIS GETS FAR ENOUGH SOUTH TO AFFECT OUR AREA IS UNCERTAIN. HAVE FOLLOWED THE HPC GUIDANCE WITH THE FRONT REACHING THE OH RIVER ON WEDNESDAY. AS SUCH HAVE KEPT ALL RAIN CHANCES OUT OF THE FORECAST UNTIL WEDNESDAY. && .AVIATION.../18Z TO 18Z/ AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING VFR THROUGH MUCH OF THE PERIOD. ISOLATED TO SCATTERED CONVECTION SHOULD DEVELOP OVER THE NORTHERN AND SOUTHEASTERN COUNTIES THROUGH THIS EVENING. AN OUTFLOW BOUNDARY APPROACHING FROM THE N COULD LEAD TO A BIT GREATER COVERAGE OF CONVECTION 20Z TO 00Z ACROSS THE NORTHERN AND EASTERN SECTIONS...GRADUALLY TRANSITIONING SOUTH OF THE AREA OVERNIGHT. ADDITIONAL AT LEAST SCATTERED CONVECTION SHOULD DEVELOP ON THU AS DAYTIME HEATING COMBINES WITH A COLD FRONT MOVING ACROSS THE REGION. THUNDERSTORMS THROUGH THE PERIOD COULD BRING BRIEF LOCALIZED IFR OR LOWER CONDITIONS...HOWEVER...HAVE HANDLED THIS WITH JUST A VCTS FOR NOW AS CONFIDENCE IN TIMING AND COVERAGE IS NOT ALL THAT HIGH. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ052-104. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-051-052. EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR KYZ044- 050-051-058-059-068-069-079-080-083>087-111-114-116. HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ058-059-068-069-079- 080-083>087-111-114-116. HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ060-088-106>110-112- 113-115-117>120. && SHORT TERM...JP LONG TERM...SBH AVIATION...JP
Hazardous weather outlook, Aug 4, 4:56 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 456 PM EDT WED AUG 4 2010 KYZ058-059-068-069-079-080-083>087-111-114-116-060000- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... BEATTYVILLE...BOONEVILLE...MANCHESTER 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF AN THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ060-088-106>110-112-113-115-117>120-060000- MENIFEE-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FRENCHBURG...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...JACKSON... HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ104-060000- ELLIOTT- INCLUDING THE CITIES OF...SANDY HOOK 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ044-051-060000- FLEMING-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ050-060000- MONTGOMERY- INCLUDING THE CITIES OF...MOUNT STERLING 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ052-060000- ROWAN- INCLUDING THE CITIES OF...MOREHEAD 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES OF 100 TO 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. HAL/JP
In the hours before
Special weather statement, Aug 4, 2:24 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 224 PM EDT WED AUG 4 2010 KYZ120-041900- PIKE- 224 PM EDT WED AUG 4 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 300 PM EDT WEDNESDAY AFTERNOON... NORTHERN PIKE. AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULNARE...OR 9 MILES NORTH OF PIKEVILLE...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Aug 4, 4:10 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT WED AUG 4 2010 KYZ044-052-104-042045- FLEMING-ROWAN-ELLIOTT- 410 PM EDT WED AUG 4 2010 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT WEDNESDAY AFTERNOON... EAST CENTRAL FLEMING... NORTHERN ROWAN AND NORTHWESTERN ELLIOTT. AT 410 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR WALTZ...OR 9 MILES NORTH OF MOREHEAD...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIPLETT AROUND 420 PM EDT...GATES AROUND 430 PM EDT...HALDEMAN AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR EAST CENTRAL KENTUCKY. RICHEY
Local storm report, Aug 4, 4:45 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 7 NE MOREHEAD 38.26N 83.35W
08/04/2010 ROWAN KY LAW ENFORCEMENT
UTILITY POLE DOWN ALONG BUFFALO BRANCH RD
&&
MBSpecial weather statement, Aug 4, 5:37 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT WED AUG 4 2010 KYZ110-119-120-042215- MARTIN-FLOYD-PIKE- 537 PM EDT WED AUG 4 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... EXTREME SOUTH CENTRAL MARTIN... EAST CENTRAL FLOYD AND NORTHWESTERN PIKE. AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IVEL...OR 8 MILES SOUTHEAST OF PRESTONSBURG...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND 550 PM EDT...COAL RUN AROUND 555 PM EDT...JARAD AROUND 605 PM EDT... PISO AROUND 610 PM EDT...META AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JP
Special weather statement, Aug 4, 5:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 549 PM EDT WED AUG 4 2010 KYZ050>052-060-106-042230- ROWAN-BATH-MONTGOMERY-MENIFEE-MORGAN- 549 PM EDT WED AUG 4 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT WEDNESDAY EVENING... SOUTHERN ROWAN... SOUTHEASTERN BATH... EXTREME EAST CENTRAL MONTGOMERY... NORTHWESTERN MORGAN AND NORTHERN MENIFEE. AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLYMPIA SPRINGS...OR 7 MILES SOUTHEAST OF OWINGSVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUDITH AROUND 555 PM EDT...YOUNG SPRINGS AROUND 600 PM EDT...RATLITT AROUND 605 PM EDT...FARMERS AROUND 610 PM EDT...FREESTONE AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 32 min |
| Aug 4, 2:29 PM EDT | Areal Flood Advisory | JKL | Pike | 6 hr |
| Aug 4, 2:48 PM EDT | Flash Flood Warning | JKL | Floyd, Pike | 6 hr |
| Aug 4, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 33 min |
| Aug 4, 3:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 41 min |
| Aug 4, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 29 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 36 min |
| Aug 4, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 32 min |
| Aug 4, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 35 min |
| Aug 4, 5:23 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie | 29 min |
| Aug 4, 5:30 PM EDT | Tornado Warning | JKL | Elliott, Morgan | 18 min |
| Aug 4, 6:43 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Rowan | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.